Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 79, NWS Melbourne, FL

June 5, 2025Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 5, 2025, 6:13 PM EDT for Volusia County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2025, 6:13 PM EDT (22:13 UTC)
Expired
Jun 5, 2025, 6:31 PM EDT
In force
18 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 140 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
549 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

134 
WUUS52 KMLB 052213
SVRMLB
FLC127-052245-
/O.NEW.KMLB.SV.W.0079.250605T2213Z-250605T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
613 PM EDT Thu Jun 5 2025

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Northeastern Volusia County in east central Florida...

* Until 645 PM EDT.

* At 613 PM EDT, a severe thunderstorm was located near Daytona
  Beach, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Daytona Beach, Port Orange, Ormond Beach, South Daytona, and Holly
  Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2943 8110 2912 8093 2906 8124 2926 8130
      2927 8115 2941 8116 2942 8115
TIME...MOT...LOC 2213Z 262DEG 24KT 2919 8116 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Schaper
1 follow-up statement
817 
WWUS52 KMLB 052231
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
631 PM EDT Thu Jun 5 2025

FLC127-052241-
/O.CAN.KMLB.SV.W.0079.000000T0000Z-250605T2245Z/
Volusia FL-
631 PM EDT Thu Jun 5 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VOLUSIA COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.  However heavy rain is still possible with this
thunderstorm.

LAT...LON 2943 8110 2912 8093 2906 8124 2926 8130
      2927 8115 2941 8116 2942 8115
TIME...MOT...LOC 2230Z 262DEG 24KT 2921 8102 

$$

Schaper

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:15 PM EDT, 3 hours 58 minutes earlier. Its key messages:

  • Issued at 215 PM EDT Thu Jun 5 2025
  • Hazy skies this afternoon due to the Saharan Air Layer (SAL).
  • Hot and very humid conditions are expected from this weekend into early next week.
Area forecast discussion, Jun 5, 2:15 PM EDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
215 PM EDT Thu Jun 5 2025

...New DISCUSSION, MARINE...

.KEY MESSAGES...
Issued at 215 PM EDT Thu Jun 5 2025

- Hazy skies this afternoon due to the Saharan Air Layer (SAL).

- Hot and very humid conditions are expected from this weekend into
  early next week.

&&

.DISCUSSION...
Issued at 215 PM EDT Thu Jun 5 2025

Current-Tonight...Hazy conditions with considerable cloudy skies for
most. Still warm with seasonal highs in the U80s to around 90F.
Combined with relative humidity expect peak heat indices into the
U90s with a few L100s possible. Surface high pressure slowly pushes
further seaward, with associated ridge axis aligning across south-
central FL. A weakening shortwave impulse traverses north FL later
today and tonight and will aid to enhance convection later this
afternoon and evening. Highest chances ~70pct across the I-4
corridor where moisture is greatest and lowest chances 30-50pct
southward. Warmer temperatures aloft (-6C to -7C) will limit
instability and promote weaker lapse rates. Still cannot rule out a
strong storm or two, with primary storm impacts occasional to
frequent lightning strikes, gusty winds 35-50 mph, and torrential
downpours. Greatest storm potential late afternoon thru mid evening.
Showers will dissipate thru mid to late evening and push off of the
coast with mainly dry conditions across land overnight.

Southerly winds up to 10 mph will "back" to ESE/SE along the coast
with minimal movement inland as the WCSB will be dominant with the
deeper WRLY flow. Speeds increasing to 10-15 mph in association with
the ECSB across coastal counties.

Conditions humid with overnight mins generally in the U60s to L70s,
and possible M70s for barrier islands.

Fri-Sun...Slightly Modified...The Atlantic ridge axis drifts
southward into southern Florida this weekend, while mid/upper
level high pressure develops over southern Texas and spreads
eastward across the Gulf. Light southwesterly flow will lead to a
more dominant west coast sea breeze, and therefore a collision
over the favored eastern half of the peninsula. However, continued
warmth in the mid-levels (as warm as -5C) and poor lapse rates
above 3km should continue to limit overall convection, despite the
collision, steepening low-level lapse rates, and continued high
PWATs. Continue to undercut the aggressive NBM PoP numbers through
Sunday. The occasional strong wind gust will remain possible,
should a storm be able to take advantage of drier air aloft,
though CAPE values in general are expected to be fairly low for a
typical hot Florida day. Highest chances will remain in the
afternoon and early evening, with any convection drifting offshore
through the evening hours.

Hot temperatures forecast late week into this weekend, especially
should convection be surpressed. High temperatures are forecast in
the lower 90s area-wide, with southwesterly flow limiting the inland
progression of the east coast sea breeze for relief. Continued humid
conditions will produce peak heat indices into the 100-106 degree
range. Be sure to include heat safety into any weekend outdoor
plans. Never leave children or pets unattended in a car for ANY
period of time. Overnight lows are forecast in the lower to mid-70s
with conditions humid.

Mon-Thu...Modified...The surface high pressure ridge axis remains
entrenched over southern Florida into next week, but does weaken
and begins to lift northward as the parent high pressure cell
weakens and pushes further seaward. There will be a few passing
upper-level shortwaves north of the local area, though mid-level
high pressure does strengthen and retrogrades toward the FL
peninsula from the western Atlc. Slightly cooler mid-level
temperatures, combined with modest upper-level support, are
forecast to lead to a gradual increase in shower and storm
coverage (again capped at 70pct). Weak storm steering flow will
increase the threat for locally heavy rainfall. Hot temperatures
continue through the period. Heat indices will remain a concern,
especially Tuesday, with forecast values approaching Advisory
criteria.

&&

.MARINE...
Issued at 215 PM EDT Thu Jun 5 2025

Afternoon-Mon...Generally favorable boating conditions through
early next week, as high pressure centered over the western Atlc
with associated ridge axis near the local waters. The main threat
continues to be scattered to numerous offshore-moving showers and
lightning storms in the late afternoon and evening hours. South
to southwesterly flow will "back" southeasterly along the coast
each afternoon and increase to 10-15 kts as the sea breeze
develops. Seas 1-3 ft.

&&

.AVIATION...
(18Z TAFs)
Issued at 140 PM EDT Thu Jun 5 2025

SCT/BKN 030-050 with higher level clouds are over most terminals
this afternoon. SSW winds around 10-15 kt continue with occasional
gusts up to 20 kt. TSRA is forecast to develop after 19z, mainly
from LEE to DAB, extending south to SFB/MCO/ISM. Coverage of TSRA
at TIX/MLB is less certain, though TEMPOs were preserved there for
now. Gusts to 35+ kt, lightning, and torrential RA will result in
brief MVFR/IFR conds where TSRA moves over a site. Generally drier
conditions resume after 01-02z with light, VRB wind.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  90  72  92 /  50  60  10  60
MCO  73  92  74  93 /  40  70  10  60
MLB  74  89  74  91 /  30  60  20  60
VRB  72  90  73  91 /  20  50  20  60
LEE  73  91  74  91 /  30  70  10  60
SFB  72  93  74  94 /  40  70  10  60
ORL  74  92  75  93 /  40  70  10  60
FPR  72  89  72  90 /  20  40  20  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Sedlock
AVIATION...Schaper

In the hours before

Special weather statement, Jun 5, 4:53 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
453 PM EDT Thu Jun 5 2025

FLZ041-044-052115-
Northern Lake County FL-Inland Volusia FL-
453 PM EDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES THROUGH 515 PM EDT...

At 453 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake George, or near Pierson, moving east at 15 mph.

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pierson, Barberville, DeLeon Springs, Lake George, and Eldridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2926 8142 2926 8136 2906 8135 2900 8166
      2905 8166 2905 8164 2928 8164 2930 8166
      2935 8159 2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 2053Z 248DEG 15KT 2928 8152

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Schaper
Special weather statement, Jun 5, 5:16 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Melbourne FL
516 PM EDT Thu Jun 5 2025

FLZ041-044-052200-
Northern Lake County FL-Inland Volusia FL-
516 PM EDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES THROUGH 600 PM EDT...

At 515 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Pittman, or 9 miles north of Paisley, moving east
at 25 mph.

HAZARD...Wind gusts 40 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Eustis, Pierson, Barberville, Cassia, and DeLeon Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2926 8142 2926 8129 2886 8143 2883 8178
      2896 8176 2896 8166 2905 8166 2905 8164
      2928 8164 2930 8165 2930 8167 2934 8161
      2938 8145 2940 8142
TIME...MOT...LOC 2115Z 250DEG 20KT 2912 8158

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Schaper
Special weather statement, Jun 5, 5:51 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Melbourne FL
551 PM EDT Thu Jun 5 2025

FLZ041-044-141-052245-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
551 PM EDT Thu Jun 5 2025

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL LAKE AND CENTRAL
VOLUSIA COUNTIES THROUGH 645 PM EDT...

At 550 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near DeLeon Springs, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, DeLand, and New Smyrna
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2943 8107 2909 8090 2901 8084 2893 8150
      2927 8142 2926 8142 2927 8115 2941 8116
      2943 8111
TIME...MOT...LOC 2150Z 256DEG 18KT 2920 8131

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Schaper

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 4:53 PM EDTSpecial Weather StatementMLBVolusia22 min
Jun 5, 5:16 PM EDTSpecial Weather StatementMLBVolusia44 min
Jun 5, 5:51 PM EDTSpecial Weather StatementMLBVolusia54 min
Jun 5, 6:01 PM EDTSpecial Marine WarningMLB89 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.